Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On bounded univalent functions whose ranges contain a fixed disk


Author: Roger W. Barnard
Journal: Trans. Amer. Math. Soc. 225 (1977), 123-144
MSC: Primary 30A32
DOI: https://doi.org/10.1090/S0002-9947-1977-0422599-3
MathSciNet review: 0422599
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal {S}$ denote the standard normalized class of regular, univalent functions in $K = {K_1} = \{ z:|z| < 1\}$. Let $\mathcal {F}$ be a given compact subclass of $\mathcal {S}$. We consider the following two problems. Problem 1. Find $\max |{a_2}|$ for $f \in \mathcal {F}$. Problem 2. For $|z| = r < 1$, find the $\max \;(\min )|f(z)|$ for $f \in \mathcal {F}$. In this paper we are concerned with the subclass $\mathcal {S}_d^\ast (M) = \{ f \in \mathcal {S}:{K_d} \subset f(K) \subset {K_M}\}$. Through the use of the Julia variational formula and the Loewner theory we determine the extremal functions for Problems 1 and 2 for the class $\mathcal {S}_d^\ast (M)$, for all d, M such that $\tfrac {1}{4} \leqslant d \leqslant 1 \leqslant M \leqslant \infty$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A32

Retrieve articles in all journals with MSC: 30A32


Additional Information

Keywords: Univalent, starlike, distortion theorems, variational techniques
Article copyright: © Copyright 1977 American Mathematical Society